MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR III LOW PROFILE SUCTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR III LOW PROFILE SUCTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225361
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation under magnification revealed a small crack on the ceramic portion of the active tip at 7 o¿clock position.There was saline residue present in the suction tube, indicating the device had been used.The damage to the active tip is likely to be caused by the introduction of another metal instrument during the procedure.The instructions for use (ifu) state: ¿observe extreme caution when using electro surgery in close proximity to or in direct contact with any metal objects.The majority of arthroscopes and arthroscopic instruments are metal.Do not activate the electrode while any portion of the electrode and the adjacent metal object may result in product damage.¿ the electrode was connected to a vapr vue generator and all correct default settings were made available.The generator was set to maximum power for ablation and coagulation modes and activated in saline.There was no output from the electrode, confirming this complaint.When an electrode comes in contact with any metallic instrumentation or the scope in joint cavity, the generator will terminate activation and displays the warning ¿output shorted¿ with an alarm tone.This type of failure can be attributed to user technique issue.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Other than the possibility mentioned above, we cannot discern a root cause for this failure at this time.At this point, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that at the beginning of the procedure, a piece of the ceramic ring broke and the device couldn¿t work properly.It was noted the physician has used this type of device for many years.Additional information from the affiliate stated the pharmacist confirmed nothing fell into the patient.

Brand Name
VAPR III LOW PROFILE SUCTION ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7747838
Report Number1221934-2018-54302
Device Sequence Number19152624
Product Code GEI
UDI-Device Identifier10886705009381
UDI-Public10886705009381
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225361
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2014
Initial Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1